Alert archive / Pennsylvania / Flash Flood Warnings in 2009

Flash Flood Warning 13, NWS Binghamton, NY

July 31, 2009Lackawanna County, Luzerne County, Wyoming County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Jul 31, 2009, 9:20 AM EDT for Lackawanna County, Luzerne County, Wyoming County, Pennsylvania. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2009, 9:20 AM EDT (13:20 UTC)
Expired
Jul 31, 2009, 3:15 PM EDT
In force
6 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Lackawanna County, PA, Luzerne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 77 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 10:50 AM EDTFLASH FLOODTunkhannock, PAONE HOUSE SURROUNDED BY WATER. MANY ROADS CLOSED THROUGHOUT WYOMING COUNTY.
Jul 31, 11:30 AM EDTFLASH FLOODClarks Summit, PATHE LEE ROAD BRIDGE OVER DUNDAFF CREEK IS WASHED OUT. ROUTE 106 IS CLOSED. BASEMENTS ARE FLOODED IN DALTON, CLARKS SUMMIT AND GREENFIELD TOWNSHIP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 90 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 1.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 311320
FFWBGM
PAC069-079-131-311915-
/O.NEW.KBGM.FF.W.0013.090731T1320Z-090731T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
920 AM EDT FRI JUL 31 2009

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA...
  WYOMING COUNTY IN NORTHEAST PENNSYLVANIA...
  NORTHERN LACKAWANNA COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 315 PM EDT

* AT 918 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA. RAINFALL AMOUNTS  
  OF 1 TO 2 INCHES HAVE ALREADY BEEN ESTIMATED SO FAR THIS           
  MORNING...WITH ADDITIONAL HEAVY DOWNPOURS ANTICIPATED THROUGH AT   
  LEAST LATE MORNING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARKS
  SUMMIT...DALLAS...DALTON...DICKSON CITY...DUNMORE...FACTORYVILLE...
  HARVEYS LAKE...MEHOOPANY...NOXEN...OSTERHOUT...SCRANTON AND
  TUNKHANNOCK.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4156 7622 4164 7564 4164 7559 4141 7555
      4123 7632

$$


MJ
2 follow-up statements
000 
WGUS71 KBGM 311444
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1044 AM EDT FRI JUL 31 2009

PAC069-079-131-311915-
/O.CON.KBGM.FF.W.0013.000000T0000Z-090731T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUZERNE PA-WYOMING PA-LACKAWANNA PA-
1044 AM EDT FRI JUL 31 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
NORTHWESTERN LACKAWANNA...WYOMING AND NORTHWESTERN LUZERNE
COUNTIES...

AN AREA OF VERY HEAVY RAIN HAS MOVED EAST OF THE WARNING AREA. 
RAINFALL RATES OF UP TO 2 INCHES PER HOUR HAVE BEEN REPORTED WITH 
THIS RAIN AREA. EMERGENCY OFFICIALS REPORT NUMEROUS FLOODING 
INCIDENTS THROUGHOUT THE COUNTY. THE RAIN HAS DIMINISHED IN 
INTENSITY OVER THE WARNING AREA... HOWEVER ANOTHER AREA OF MODERATE 
TO HEAVY RAIN IS EXPECTED ACROSS THE WARNING AREA BETWEEN 11 AM AND 
1 PM. THIS RAIN... WHICH COULD PRODUCE UP TO ANOTHER INCH OF 
RAINFALL... WILL ONLY SERVE TO ENHANCE CURRENT FLOODING PROBLEMS.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARKS
  SUMMIT...DALLAS...DALTON...DICKSON CITY...DUNMORE...FACTORYVILLE...
  HARVEYS LAKE...MEHOOPANY...NOXEN...OLD FORGE...OSTERHOUT...SCRANTON
  AND TUNKHANNOCK.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4156 7622 4164 7564 4164 7559 4141 7555
      4123 7632

$$



MSE
000 
WGUS71 KBGM 311708
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
108 PM EDT FRI JUL 31 2009

PAC069-079-131-311915-
/O.CON.KBGM.FF.W.0013.000000T0000Z-090731T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUZERNE PA-WYOMING PA-LACKAWANNA PA-
108 PM EDT FRI JUL 31 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
NORTHWESTERN LACKAWANNA...WYOMING AND NORTHWESTERN LUZERNE
COUNTIES...

AT 1259 PM EDT...A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS
REPORTED

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARKS
  SUMMIT...DALLAS...DALTON...DICKSON CITY...DUNMORE...FACTORYVILLE...
  HARVEYS LAKE...OLD FORGE...SCRANTON AND TUNKHANNOCK.

THE HEAVIEST RAIN IS NOW MOVING EAST OF THE WARNING AREA. LIGHT RAIN 
WILL PERSIST FOR SEVERAL HOURS THROUGH MID-AFTERNOON. SEVERAL 
REPORTS OF FLOODING HAVE BEEN RECEIVED BY THE NATIONAL WEATHER 
SERVICE FROM WYOMING AND NORTHERN LACKAWANNA COUNTIES. CONDITIONS 
ARE EXPECTED TO BEGIN TO IMPROVE LATER THIS AFTERNOON SINCE THE 
HEAVIEST RAIN IS NOW MOVING AWAY FROM THE AREA... HOWEVER SOME AREAS 
WILL REMAIN IN A FLOODING SITUATION THROUGH MID-AFTERNOON.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4156 7622 4164 7564 4164 7559 4141 7555
      4123 7632

$$



MSE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 6:12 AM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jul 31, 6:12 AM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
612 AM EDT FRI JUL 31 2009

.SYNOPSIS...
LOW PRESSURE WILL TRACK NORTHEAST TODAY...REACHING NEW ENGLAND BY
TONIGHT. THIS SYSTEM WILL SPREAD NUMEROUS SHOWERS AND EVEN A FEW
THUNDERSTORMS TO THE REGION TODAY AND PART OF TONIGHT. WEAK HIGH
PRESSURE WILL BUILD ACROSS THE REGION LATE TONIGHT ENDING THE
THREAT FOR SHOWERS WITH A WARM AND DRY DAY FOR THE REGION
SATURDAY. ANOTHER STORM WILL APPROACH THE REGION SATURDAY NIGHT
WITH THE CHANCE FOR MORE SHOWERS AND THUNDERSTORMS. THIS STORM
WILL SWEEP A COLD FRONT ACROSS THE REGION SUNDAY WITH ADDITIONAL
SHOWERS AND THUNDERSTORMS POSSIBLE. HIGH PRESSURE RETURNS FOR
MONDAY WITH FAIR AND WARM WEATHER.

&&

.NEAR TERM /THROUGH TONIGHT/...
KBGM 88D SHOWS SHRA W OF A UCA-BGM-IPT LINE MOVG N-NE ATTM. THESE
SHRA WERE ASSCTD WITH STRG LL THETA-E ADVTN AS SEEN WELL ON THE
MESO MODELS. THE RUC13 AND LOCAL WRF SEEM TO BE HANDLING THIS
INITIAL SHOT OF SHRA THE BEST. BOTH MODELS TRACK THIS PRECIP ACRS
C AND NC NY TO NE PA/CATSKILLS BTWN 7 AND 11Z OR SO...AND THEN
SLOW DOWN IT/S SOUTHEASTWARD PROGRESS BY ARND 12Z. THIS LIKELY IS
RELATED TO THE UPSLOPE FLO INTO THE HIGHER TERRAIN FROM THE
WESTERN CATSKILLS SW THRU THE HIGHER TERRAIN OF NE PA. ALSO A STRG
JET ENTRANCE CIRC WILL BECOME BETTER ESTABLISHED TWD 12Z FOR EC
NY/NE PA AS THE UPR LVL WAVE MOVES E INTO THE ERN LAKES. THIS JET
CIRC WILL SUPPORT LL FGEN FRCG AND GENERAL SYNOPTIC SCALE LIFTG
OVER A STRENGTHENING LL SWRLY FLO LATER TODAY INTO THESE AREAS.
MOISTURE TRANSPORT VECTORS INCREASE FROM THE W-SW AS THIS UPR WAVE
MOVES E AND LOWERS PRESSURES TO THE W OF APPLCNS. HENCE PRECIP
SHIELD SHUD BE INCREASING IN TIME BY 12Z-15Z ESP IN NE PA AND THE
CATSKILLS. N AND W OF THESE AREAS...MODELS SUGGEST LITTLE ADDTNL
QPF THE REST OF TODAY. THE RUC13...LOCAL WRFARW AND NAM12 DON/T
HAVE ANY QPF IN THE FINGER LAKES AFTER THIS MORNINGS BATCH OF
PRECIP MOVES E AND N. THE GFS HAS MOST OF THE QPF ACRS NE PA...THE
CATSKILLS AND THE UPR SUS REGION IN NY THIS AFTERNOON. WILL HAVE HIGHER
QPF AND HIGHER POPS ACRS NE PA TO THE CATSKILLS FOR AFTRN. WILL HV
LOWER POPS TO THE N AND W FOR LATER TODAY.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
FOR TONIGHT...UPR LVL WAVE PRESSES FARTHER E INTO WRN NY WHICH IN EFFECT
FORCES THE UPR CONFLUENCE AND ASSCTD UPR JET STREAK FARTHER E AS
WELL. THIS WILL PUSH THE BAND OF PRECIP AND ASSCTD FORCING FARTHER E
AND S OF THE BGM SERVICE AREA B4 12Z SAT. WITH THE UPR JET CORE
JUST E OF THE REGION LATER TONIGHT...A NRLY LOW-LVL FLOW WILL
BECOME ESTABLISHED AND ADVECT DRIER LL AIR DOWN INTO NY AND
EVENTUALLY NE PA BY 12Z SAT. THERE CUD BE A LINGERING SHRA POP UP
SAT AM AFTER SUNRISE AS THIS LL BNDRY DROPS S INTO NE PA AND THE
CATSKILLS. OTHERWISE SAT WILL BE FAIRLY WARM AND DRY. DWPTS SHUD
BE IN THE UPR 50S AND LOWER 60S WHICH IS COMFORTABLE FOR MOST THIS
TIME OF YEAR.

FOR SAT NGT...NEXT UPR LVL WAVE OR SPOKE ROTATES ARND THE EVER
PRESENT UPR LVL LO N OF THE GREAT LAKES. THIS FEATURE WILL BACK
THE LL WINDS AGAIN TO THE S AND LEAD TO SOME MOISTURE TRANSPORT
INTO NY AND PA. EVEN SO...THE MAIN FEED OF DEEPER MOISTURE REMAINS
S FRM THE CAROLINAS TO WELL OFFSHORE. HENCE WE ARE NOT EXPECTING
MUCH QPF...JUST SCT ACVTY LATER SAT NGT. THIS LOBE OF UPR LVL PV
PUSHES A SFC BNDRY ACRS THE REGION DURING THE DAY SUNDAY. THERE
WILL BE SOME INSTABILITY PRESENT SO TSRA LIKELY WILL ACCOMPANY ANY
SHRA THAT FORMS.

FOR SUNDAY NGT...THERE WILL BE A LULL IN THE ACVTY AS WEAK HIGH
PRESSURE BUILDS IN BEFORE YET ANTHR FRONTAL SYSTEM APPRCHES FOR
EARLY NEXT WEEK.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
HIPRES WILL DOMINATE EARLY IN THE SHORT TERM WITH FAIR WX EXPECTED
FOR MON/MON NGT. NEXT SYSTEM WILL APPCH ON TUESDAY WITH ANOTHER
CHC FOR SHRAS/AFTN TSTMS. TREND CONTS OF RAIN CHCS EVERY 1-2 DAYS
WITH AFTN CONVECTION POSSIBLE. TEMPS WILL CONT TO AVG NR NORMAL
THRU THE PD AS FAIRLY ZONAL FLOW RMNS IN PLACE ACRS THE NERN U.S.

&&

.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
WIDESPREAD AREA OF SHOWERS APPCHG CNTRL SRN TIER AT THIS TIME WILL
RESULT IN DETERIORATING CONDS OVR THE NEXT SVRL HRS THIS MRNG.
EXPECT MVFR RESTRICTIONS TO LOWER TO IFR BY 14Z AT
ELM/ITH/BGM/AVP. SYR/RME WILL LKLY BE ON NRN EDGE OF RAIN SHIELD
AND SHUD SKIRT BY WITH MOSTLY MVFR CONDS TODAY. RAIN WILL CONTINUE
INTO THE AFTN AT ALL TERMINALS AND INTO THE EVNG HRS AT AVP BFR
PUSHING EAST.

CONDS IMPRV TO VFR MID-AFT AT SYR/RME/ITH/ELM AND LATER AT
BGM/AVP. EXPECT SKIES TO BEGIN TO CLR AFT 00Z WITH MVFR
RESTRICTIONS IN PATCHY FOG POSSIBLE AFT MIDNIGHT.

WINDS OUT OF THE SOUTH ARND 5KTS WILL VEER TO THE SW BY MID-LATE
MRNG...THEN SHIFT TO THE NORTH DRG THE AFTN.

OUTLOOK...

SAT...MOSTLY VFR. ERLY AM IFR/VLIFR FG PSBL AT KELM.

SAT NGT THRU SUN NGT...MORE RESTRICTIONS POSSIBLE IN SHOWERS/THUNDERSTORMS.

MON/TUE...CONDS IMPRVG TO VFR UNDER HIPRES.

&&

.HYDROLOGY...
QPF/S AS PER THE NAM12...GFS...12Z/30TH EURO...AND WRFARW HAVE ARND
3/4 INCH OF RAIN WITH LOCALLY ARND 1 INCH OR SO ACRS THE FLOOD WATCH
AREA FROM THE CATSKILLS TO POCONOS TODAY AND TONIGHT. THE NAM12 AND
WRFARW SUGGESTS A STRIPE A HEAVIER RAIN BETWEEN 2-4 INCHES FALLS
S AND E OF THE BGM SERVICE AREA AT THIS POINT. STREAM AND RIVER
LEVELS ACRS THE CATSKILLS TO POCONOS AND OTHER PARTS OF NE PA WERE
RUNNING CLOSE TO 1/2 BANKFULL. FLASH FLOOD GUIDANCE WAS RUNNING
ARND 1 TO 1.5 INCHES IN 3 HOURS ACRS A GOOD PART OF THE CATSKILLS
AND IN PARTS OF NE PA WHERE HEAVIER RAIN FELL 24 TO 36 HOURS AGO.
IF THE HEAVIER STRIPE OF PRECIP MOVES FARTHER N THAN THE MODELS
SUGGEST...AREAS FROM THE POCONOS TO CATSKILLS CUD SEE FLOODING
PROBLEMS. HENCE FLOOD WATCH WILL REMAIN IN EFFECT IN THESE AREAS.
WE ARE NOT PLANNING ON EXPANDING THE WATCH FARTHER N AND W BASED
ON THE LATEST MODEL GUIDC. ACTUALLY IF CURRENT MODELS PAN
OUT...EVEN AREAS IN THE WATCH LIKELY WOULD NOT HAVE ANY SERIOUS
PROBLEMS. HOWEVER...THERE IS STILL UNCERTAINTY AS THE PLACEMENT
OF THE HIGHEST QPF AXIS...ESP WITH CONVECTIVE PROCESSES LIKELY TO
BE AT WORK AND WITH THE CONVECTIVE PARAMETERIZATIONS IN THE
MODELS. IT WON/T TAKE MUCH RAIN TO CAUSE PROBLEMS IN THE FLOOD
WATCH AREA ALSO...SO WILL LEAVE WATCH AS IS.

&&

.CLIMATE...
IT HAS TRULY BEEN A CHILLY JULY FOR ALL THREE MAJOR CLIMATE
STATIONS IN THE WFO BGM SERVICE AREA.

AT BGM...JULY 1-30TH, 2009 HAS AVERAGED 65.4 DEGREES WHICH IS THE
2ND COLDEST JULY ON RECORD SO FAR. THIS IS JUST .1 DEGREE COOLER
THAN JULY OF 2001 AND 1956. IT IS POSSIBLE THAT TODAY/S
TEMPERATURE BUMPS UP THE JULY MEAN TEMP TO EQUAL OR EXCEED THE
JULYS OF THESE YEARS. IN ANY EVENT...IT DOES APPEAR THAT JULY 2009
WILL EASILY BE IN THE TOP 5 COLDEST SINCE RECORDS HAVE BEEN KEPT
BACK TO 1951.

AT SYR...JULY 1-30TH, 2009 HAS AVERAGED 68.0 DEGREES WHICH TIES
FOR 6TH COLDEST JULY SINCE 1949. IT IS LIKELY THAT JULY 2009 WILL
BE IN THE TOP TEN COLDEST FOR SYR.

AT AVP...THE MEAN TEMPERATURE SO FAR FOR JULY HAS BEEN 68.4
DEGREES WHICH MAKES IT LIKELY TO END THE 4TH COLDEST JULY ON
RECORD SINCE RECORDS HAVE BEEN KEPT IN 1955.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FROM NOON EDT TODAY THROUGH SATURDAY MORNING FOR
     PAZ039-040-043-044-047-048-072.
NY...FLOOD WATCH FROM NOON EDT TODAY THROUGH SATURDAY MORNING FOR
     NYZ057-062.

&&

SYNOPSIS...DJN
NEAR TERM...DJN
SHORT TERM...DJN
LONG TERM...PVN
AVIATION...PVN
HYDROLOGY...DJN
CLIMATE...DJN
Hazardous weather outlook, Jul 31, 4:11 AM EDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
411 AM EDT FRI JUL 31 2009

NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-010815-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-BRADFORD-
411 AM EDT FRI JUL 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NYZ057-062-PAZ039-040-043-044-047-048-072-010815-
DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
411 AM EDT FRI JUL 31 2009

...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED. IF A WARNING IS ISSUED
FOR YOUR COUNTY...YOU SHOULD MONITOR YOUR LOCAL REPEATER IF YOU
ARE AN AMATEUR RADIO OPERATOR. FOR ALL OTHERS...PLEASE REPORT ANY
FLOODING AND/OR RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE
USING OUR TOLL FREE SPOTTER LINE OR THE NWS BINGHAMTON SPOTTER
EMAIL ADDRESS OR THROUGH THE E-SPOTTER PROGRAM.

DJN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:31 AM EDTAreal Flood AdvisoryBGMLackawanna, Luzerne, Susquehanna, Wayne, Wyoming3 hr
Jul 31, 9:54 AM EDTFlash Flood WarningBGMLackawanna, Susquehanna, Wayne6 hr
Jul 31, 10:35 AM EDTFlash Flood WarningBGMWayne6 hr
Jul 31, 12:04 PM EDTFlash Flood WarningBGMLackawanna, Luzerne4 hr
Jul 31, 3:16 PM EDTFlash Flood WarningBGMWyoming3 hr
Jul 31, 3:22 PM EDTRiver Flood WarningBGMWyoming19 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.